# SDR IXXA0000017

- Difficulty date: April 25, 2000
- Submitted: April 27, 2000
- Operation: Air carrier
- Aircraft: N728PL
- Make and model: Doug DC-8-62
- Aircraft serial: 45918
- Aircraft time: 78,285 hours, 22,550 cycles
- System (JASC): 2121 · Air Distribution Fan
- Part: Fan
- Condition: Defective
- Location: A/C Bay
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

EN ROUTE FROM FJR TO NKW, THE FLIGHT CREW NOTICED SMOKE INTO THE COCKPIT WHEN THE LEFT RECIRCULATION FAN WAS OPERATING.  THE FLIGHT CREW SECURED THE FAN AND THE SMOKE SUBSIDED.  THE FLIGHT CONTINUED TO NKW FOR AN UNEVENFUL LANDING.  MAINTENANCE INSPECTED THE FAN, WHICH WAS FOUND DEFECTIVE.  MAINTENANCE PLACED THE FAN ON DEFERRAL.  THE AIRCRAFT WAS RETURNED TO SERVICE.
